Can Botox cause dry eyes?

I recently had Botox injections around my eyes. About 3 days later, both eyes became very dry (so dry my optometrist put me on Restasis) and I cannot squeeze my eyelids shut. I have to be extremely careful when washing my face or I get soap in my eyes as a result. Could the Botox have caused this? I've had Botox a few times over the last several years and have never experienced either of these issues.

Botox, dry eyes - this is not a normal experience. Did you seek a follow up with your Board Certified Plastic Surgeon when you had this complication? As a San Francisco plastic surgeon, I have not heard of this problem happening. If you have been happy with your previous treatments and this is based on a "new" injector, then you should go return to the office where you had this performed. Ask for help. Also, feel free to seek other face to face consultation with ASAPS members in your area.

Michael I. Kulick MD
Michael I. Kulick MD
450 Sutter StSFCA94108US

Michael I. Kulick MD

450 Sutter Street, Suite 2620,
San Francisco, CA, 94108, US

View

Dry Eyes With Botox - In general, properly placed Botox does not cause, but it can occasionally accentuate dry eyes. If it’s placed too medially it can interfere with your blink reflex, which would be uncommon in most cases. Botox should be properly placed by a Board Certified Plastic Surgeon, Dermatologist or Ophthalmologist with expertise in Botox treatment.

Rod J. Rohrich MD, FACS
Rod J. Rohrich MD, FACS
9101 N Central ExpyDallasTX75231US

Rod J. Rohrich MD, FACS

9101 N. Central Expressway, Suite 600,
Dallas, TX, 75231, US

View